Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 41, NWS Des Moines, IA

October 15, 2007Polk County, Iowa

NWS Des Moines, IA issued this river flood warning at Oct 15, 2007, 11:45 AM CDT for Polk County, Iowa. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2007, 11:45 AM CDT (16:45 UTC)
Expired
Oct 16, 2007, 9:41 AM CDT
In force
22 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Polk County, IA

The radar

The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Raccoon River at Des Moines IA 28 (DMWI4). The gauge peaked at 34.42 ft at Oct 16, 2007, 12:00 AM CDT.

actionminormoderate25303510/1510/1610/17
Action stage
34 ft
Minor stage
36 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05484650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 151645
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1145 AM CDT MON OCT 15 2007

...A FLOOD WARNING HAS BEEN ISSUED FOR THE RACCOON RIVER...

IAC153-161645-
/O.NEW.KDMX.FL.W.0041.071015T1645Z-071020T1545Z/
/DMWI4.1.ER.071015T1528Z.071017T0600Z.071019T1545Z.NO/
1145 AM CDT MON OCT 15 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RACCOON RIVER AT DES MOINES HIGHWAY 28.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11:00 AM MONDAY THE STAGE WAS 32.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 32.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 35.5 FEET BY 
  EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
  FRIDAY MORNING.

$$

IAC153-161645-
/O.NEW.KDMX.FL.W.0042.071015T2113Z-071020T1200Z/
/DEMI4.2.ER.071015T2113Z.071017T1200Z.071019T1200Z.NO/
1145 AM CDT MON OCT 15 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RACCOON RIVER AT DES MOINES FLEUR DR.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10:30 AM MONDAY THE STAGE WAS 10.9 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE MONDAY
  AFTERNOON AND CONTINUE TO RISE TO NEAR 14.2 FEET BY WEDNESDAY
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.

$$
4 follow-up statements
000 
WGUS83 KDMX 152049
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
349 PM CDT MON OCT 15 2007

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES
MOINES RIVER...RACCOON RIVER...

IAC049-153-162049-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-071019T0045Z/
/VNMI4.1.ER.071015T2021Z.071017T0000Z.071018T0045Z.NO/
349 PM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT VAN METER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 PM MONDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.5 FEET BY TUESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.


$$

IAC153-162049-
/O.EXT.KDMX.FL.W.0041.000000T0000Z-071020T0417Z/
/DMWI4.1.ER.071015T1528Z.071017T1200Z.071019T0417Z.NO/
349 PM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES HIGHWAY 28.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 PM MONDAY THE STAGE WAS 33.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 32.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 34.5 FEET BY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY 
  BEFORE MIDNIGHT.


$$

IAC153-162048-
/O.EXT.KDMX.FL.W.0042.071015T2048Z-071019T1900Z/
/DEMI4.2.ER.071015T1726Z.071016T1800Z.071018T1900Z.NO/
349 PM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:30 PM MONDAY THE STAGE WAS 12.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY 
  EARLY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY EARLY AFTERNOON.


$$

IAC091-109-162048-
/O.EXT.KDMX.FL.W.0034.071018T1200Z-071021T0600Z/
/AGNI4.1.ER.071018T1200Z.071018T1800Z.071020T0600Z.NO/
349 PM CDT MON OCT 15 2007

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 PM MONDAY THE STAGE WAS 12.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 14.1 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.

$$

IAC015-079-187-162048-
/O.EXT.KDMX.FL.W.0033.071017T0600Z-071021T0000Z/
/STRI4.1.ER.071017T0600Z.071017T1800Z.071020T0000Z.NO/
349 PM CDT MON OCT 15 2007

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 PM MONDAY THE STAGE WAS 12.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 14.3 FEET BY WEDNESDAY EARLY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.

$$
000 
WGUS83 KDMX 160252
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT MON OCT 15 2007

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES
MOINES RIVER...RACCOON RIVER...SOUTH SKUNK RIVER...

IAC091-109-170252-
/O.EXT.KDMX.FL.W.0034.071018T0000Z-071021T1200Z/
/AGNI4.1.ER.071018T0000Z.071018T1800Z.071020T1200Z.NO/
952 PM CDT MON OCT 15 2007

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  9:00 PM MONDAY THE STAGE WAS 13.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND CONTINUE
  TO RISE TO NEAR 14.2 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. 

$$

IAC049-153-160322-
/O.CAN.KDMX.FL.W.0040.000000T0000Z-071019T0045Z/
/VNMI4.1.ER.071015T2017Z.071015T2230Z.071016T0000Z.NO/
952 PM CDT MON OCT 15 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE RACCOON RIVER AT VAN METER.
* AT  9:00 PM MONDAY THE STAGE WAS 15.0 FEET. 
* FELL BELOW FLOOD STAGE AT  7:00 PM MONDAY.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.9 FEET BY 
  WEDNESDAY MORNING.


$$

IAC153-170252-
/O.EXT.KDMX.FL.W.0041.000000T0000Z-071017T1509Z/
/DMWI4.1.ER.071015T1528Z.071016T0200Z.071016T1509Z.NO/
952 PM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES HIGHWAY 28.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 PM MONDAY THE STAGE WAS 34.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 32.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE TUESDAY MORNING.


$$

IAC153-170251-
/O.EXT.KDMX.FL.W.0042.000000T0000Z-071017T1222Z/
/DEMI4.1.ER.071015T1726Z.071016T0130Z.071016T1222Z.NO/
952 PM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:30 PM MONDAY THE STAGE WAS 13.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY MORNING.


$$

IAC015-079-187-160322-
/O.CAN.KDMX.FL.W.0033.000000T0000Z-071021T0000Z/
/STRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
952 PM CDT MON OCT 15 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE DES MOINES RIVER AT STRATFORD.
* AT  9:00 PM MONDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.8 FEET 
  WEDNESDAY MORNING.


$$

IAC123-160322-
/O.CAN.KDMX.FL.W.0032.000000T0000Z-071018T2034Z/
/OOAI4.1.ER.071015T0707Z.071015T1500Z.071015T2025Z.NO/
952 PM CDT MON OCT 15 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* AT  9:30 PM MONDAY THE STAGE WAS 16.7 FEET. 
* FELL BELOW FLOOD STAGE AT  3:25 PM MONDAY.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.0 FEET BY 
  WEDNESDAY MORNING.


$$
000 
WGUS83 KDMX 160808
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
308 AM CDT TUE OCT 16 2007

...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER...
RACCOON RIVER...

IAC091-109-170808-
/O.CON.KDMX.FL.W.0034.071018T0000Z-071021T1200Z/
/AGNI4.1.ER.071018T0000Z.071018T1800Z.071020T1200Z.NO/
308 AM CDT TUE OCT 16 2007

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 2:00 AM TUESDAY THE STAGE WAS 13.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND CONTINUE
  TO RISE TO NEAR 14.2 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.

$$

IAC153-170808-
/O.CON.KDMX.FL.W.0041.000000T0000Z-071017T1509Z/
/DMWI4.1.ER.071015T1528Z.071016T0500Z.071016T1509Z.NO/
308 AM CDT TUE OCT 16 2007

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES HIGHWAY 28.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 2:00 AM TUESDAY THE STAGE WAS 34.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 32.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE TUESDAY MORNING.

$$

IAC153-170808-
/O.EXT.KDMX.FL.W.0042.000000T0000Z-071017T1330Z/
/DEMI4.2.ER.071015T1726Z.071016T0700Z.071016T1330Z.NO/
308 AM CDT TUE OCT 16 2007

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 2:30 AM TUESDAY THE STAGE WAS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY MORNING.

$$
000 
WGUS83 KDMX 161441
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
941 AM CDT TUE OCT 16 2007

...THE FLOOD WARNING FOR THE RACCOON RIVER HAS BEEN CANCELLED...

IAC153-161511-
/O.CAN.KDMX.FL.W.0041.000000T0000Z-071017T1509Z/
/DMWI4.1.ER.071015T1528Z.071016T0500Z.071016T1251Z.NO/
941 AM CDT TUE OCT 16 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE RACCOON RIVER AT DES 
MOINES HIGHWAY 28.
* AT 9 AM TUESDAY THE STAGE WAS 31.4 FEET.
* FLOOD STAGE IS 32.0 FEET.
  THE RIVER FELL BELOW FLOOD STAGE AT 8 AM TUESDAY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 15, 6:40 AM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Oct 15, 6:40 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
640 AM CDT MON OCT 15 2007

.UPDATED FOR THE 12Z AVIATION DISCUSSION...

.SYNOPSIS...
LG WV THROUGH MOVING INTO NE/KS THIS MORNING.  RIGHT ENTRANCE REGION
OF KS/OK SPEED MAX AIDING SRN PLAINS MCS WHILE THINGS ARE QUIETING
DOWN HERE.  SHRT WV EVIDENT IN RADAR IMAGERY OVER SRN NE WITH OTHER
WVS STILL YET TO ROUND BOTTOM OF TROUGH. LOBE OF QG FORCING WRAPPED
AHEAD OF H5/H7 CIRCULATION INTO IA AND NE...BUT BEST THETA-E
ADVECTION MOVING MORE E ACROSS MO THAN N.  08Z SFC ANLYS PLACES LOW
NEAR KCNK WITH INVERTED TROUGH THROUGH MO RIVER VALLEY AND WEAK
WRMFNT ACROSS MO.

&&

.DISCUSSION...
IMMEDIATE CONCERN WILL BE FATE OF CURRENT FLASH FLOOD WATCH.
APPEARS BEST FORCING SHOULD REMAIN W AND S OF AREA THIS MORNING IN
CORE OF NE SHRT WV AND S ASSOCIATED WITH JET FORCING.  RADAR TRENDS
WEAKENING SO WILL CANCEL FLASH FLOOD WATCH.  WORST HIT AREAS ALREADY
HAVE WARNINGS IN PLACE AND THREAT OF ADDITIONAL FLOODING SEEMS
MINIMAL.  FORCING SHOULD STILL BE ENOUGH TO KEEP AT LEAST SOME PCPN
GOING TODAY SO HAVE CARRIED BAND OF CAT POPS ROTATING NWD BY
AFTERNOON.  UPPER LOW LIFTS INTO IA TONIGHT SO HAVE CONTINUED
CHANCE/LIKELY POPS WITH HIGH END NERN PORTIONS IN AREA OF DEEPER
FORCING.  CHANCES LINGER FROM SW-NE TUE BUT ONLY LIGHT AMOUNTS AS
BEST UVM AND MOISTURE NOW WELL TO THE N AND E.  SHOULD DRY OUT TUE
NIGHT AS SLOW MOVING UPPER LOW FINALLY EXITS IA BUT BREAK WILL BE
BRIEF.

ALL MODELS BRING SYS JUST OFF CA COAST INTO MIDWEST WED.  00Z
GFS/ECMWF IN GOOD AGREEMENT AND WILL BE FOLLOWED FOR DETAILS.
THERMODYNAMIC AND KINEMATIC FORCING BOTH INCREASE WED BUT SEEM TO
PEAK WED NIGHT.  MOISTURE TRANSPORT REALLY INCREASES AHEAD OF LOW
AND SHOULD BRING YET ANOTHER MCS TO IA WED NIGHT.  SYS WILL BE MORE
TRANSIENT THAN PRESENT ONE...BUT SEASONALLY HIGH PWS REMAIN AND
COULD EXASPERATE FLOODING CONCERN WITH ONE-TWO INCH AMOUNTS
POSSIBLE.  HAVE RAISED POPS A BIT FURTHER THROUGH LIKELY TO BRINK OF
CATEGORICAL AND WILL ISSUE ESF FOR THIS POTENTIAL.

WITH SFC LOW EXPECTED TO LIFT INTO IA TODAY TEMPS WILL BE
PROBLEMATIC BUT HAVE LEANED TOWARD COOLER END OF GUIDANCE NORTH AND
WARMER END SOUTH.  WITH SFC LOW LINGERING OVER IA TUE SHOULD NOT SEE
MUCH WARMING OR MIXING AS SUGGESTED BY SOUNDINGS SO HAVE GONE AROUND
OR BELOW COOLEST GUIDANCE IN MOST SPOTS.  RAW MODEL TEMPS SUGGEST
COOL END OF THINGS WED AS WELL.

&&

.AVIATION...15/12Z
SFC LOW OVER SE NEBRASKA WITH LINE OF SHOWERS WRAPPING NORTHWARD
ACROSS CENTRAL IOWA INTO NORTHERN IOWA. EXPECT THIS TREND TO
CONTINUE WITH DRY SLOT PUSHING INTO CWA THROUGH THE DAY. MODELS
ADVERTISING LOTS OF MOISTURE IN THE LOWER LEVELS...ASSOCIATED WITH
THE IFR STRATUS DECK OVER ERN KANSAS ATTM. THEREFORE ANTICIPATE
POSSIBILITY OF LOW CLOUD DECK PUSHING INTO THE SOUTHERN CWA AS SFC
LOW LIFTS NORTHEASTWARD INTO WEST CENTRAL/NORTHERN IOWA THIS
AFTERNOON. HAVE SOME UNCERTAINTY SURROUNDING THIS SCENARIO...AND
HAVE REPRESENTED THIS BY ONLY INCLUDING SCT LOW DECK ACROSS SRN
TERMINAL SITES. BETTER CHANCES FOR PRECIP ACROSS NRN TERMINALS AS
CURRENT BAND LIFTS NORTH...AND WRAP-AROUND PRECIP ENTERS CWA LATE
THIS AFTERNOON INTO TONIGHT. VISIBILITIES SHOULD IMPROVE TO MVFR/VFR
MOST SITES BY LATER IN THE MORNING...WITH FOG EXPECTED TO MOVE BACK
INTO MOST TERMINAL SITES OVERNIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BSS/MJA
Hazardous weather outlook, Oct 15, 6:20 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
620 AM CDT MON OCT 15 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-161100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
620 AM CDT MON OCT 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS MAY AFFECT THE AREA TODAY OR TONIGHT...BUT
THEY ARE NOT EXPECTED TO BE SEVERE. A FEW MAY ALSO PRODUCE BRIEF
HEAVY RAINS...BUT SHOULD NOT BE SIGNIFICANT ENOUGH TO PRODUCE
ADDITIONAL FLOODING.

HOWEVER SEVERAL RIVER FLOOD WARNINGS ARE IN EFFECT DUE TO PREVIOUS
RUNOFF. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS RETURN TO THE FORECAST LATE WEDNESDAY INTO EARLY
THURSDAY. SOME OF THESE STORMS MAY AGAIN PRODUCE HEAVY RAINS WITH
AMOUNTS FROM ONE TO TWO INCHES POSSIBLE...AND THE POTENTIAL FOR
LOCALLY HIGHER AMOUNTS. THIS MAY CAUSE ADDITIONAL FLOODING...OR EXASPERATE
FLOODING ALREADY IN PROGRESS.

A FEW STORMS MAY ALSO BE SEVERE OVER THE SOUTHERN HALF OF IOWA...BUT
DETAILS AND EXACT THREATS WILL NOT BECOME BETTER DEFINED UNTIL
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE POTENTIAL FOR SEVERE WEATHER SPOTTER ACTIVATION IS RELATIVELY
LOW FOR THE TIME BEING.  HOWEVER REPORTS OF HEAVY RAIN AND
FLOODING MAY BE NEEDED AND ARE ALWAYS APPRECIATED.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 8:05 PM CDTRiver Flood WarningDMXMahaska26 hr
Oct 14, 8:17 PM CDTFlash Flood WarningDMXAdair, Guthrie6 hr
Oct 14, 8:40 PM CDTFlash Flood WarningDMXDallas6 hr
Oct 14, 8:49 PM CDTRiver Flood WarningDMXBoone, Hamilton, Webster25 hr
Oct 14, 8:49 PM CDTRiver Flood WarningDMXHumboldt, Kossuth37 hr
Oct 14, 8:49 PM CDTRiver Flood WarningDMXHumboldt13 hr
Oct 14, 8:49 PM CDTRiver Flood WarningDMXMadison, Warren13 hr
Oct 14, 9:12 PM CDTRiver Flood WarningDMXDallas13 hr
Oct 14, 9:45 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth12 hr
Oct 15, 12:29 AM CDTRiver Flood WarningDMXCass12 hr
Oct 15, 5:15 AM CDTRiver Flood WarningDMXDallas, Polk17 hr
Oct 15, 11:45 AM CDTRiver Flood WarningDMXPolk25 hr

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.